Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 224, NWS Atlanta, GA

December 23, 2013Gwinnett County, Walton County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 23, 2013, 1:50 AM EST for Gwinnett County, Walton County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Dec 23, 2013, 1:50 AM EST (06:50 UTC)
Expired
Dec 24, 2013, 1:50 AM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Gwinnett County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River at New Hope Road near Grayson (ALCG1). The gauge peaked at 9.16 ft at Dec 23, 2013, 3:00 AM EST.

actionminormoderate51012/2312/2412/25
Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02208150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WGUS42 KFFC 230650
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 AM EST MON DEC 23 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON 
  COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC135-297-232050-
/O.NEW.KFFC.FL.W.0224.131223T0650Z-000000T0000Z/
/ALCG1.1.ER.131223T0630Z.131223T0630Z.000000T0000Z.UU/
150 AM EST MON DEC 23 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE ALCOVY RIVER NEAR LAWRENCEVILLE.
* UNTIL FURTHER NOTICE.
* AT 1 AM MONDAY THE STAGE WAS 8.8 FEET...AND RISING. 
* FLOOD STAGE IS 9.0 FEET. 
* AT 9.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF THE 
  WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT NEW HOPE 
  ROAD.
* THIS STAGE COMPARES TO A PREVIOUS CREST OF 9.1 FEET ON DEC 1 2010.  

&&

LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379


$$
2 follow-up statements
755 
WGUS82 KFFC 230939
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EST MON DEC 23 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  POTATO CREEK NEAR ORCHARD HILL AFFECTING LAMAR AND SPALDING 
  COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  CONASAUGA RIVER NEAR ETON AFFECTING MURRAY AND WHITFIELD COUNTIES 

  COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD 
  COUNTY 

  ETOWAH RIVER NEAR DAWSONVILLE  AFFECTING DAWSON AND FORSYTH 
  COUNTIES 

  ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY 

  ETOWAH RIVER NEAR CANTON AFFECTING CHEROKEE COUNTY 

  LITTLE RIVER NEAR WOODSTOCK AFFECTING CHEROKEE COUNTY 

  TALLAPOOSA RIVER NEAR TALLAPOOSA AFFECTING HARALSON COUNTY 

  SUWANEE CREEK NEAR SUWANEE AFFECTING GWINNETT COUNTY 

  NOSES CREEK NEAR POWDER SPRINGS AFFECTING COBB COUNTY 

  ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON 
  COUNTIES 


GAC213-313-232339-
/O.CON.KFFC.FL.W.0218.000000T0000Z-131224T0618Z/
/ETNG1.1.ER.131223T0013Z.131223T1200Z.131224T0018Z.NO/
439 AM EST MON DEC 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE CONASAUGA RIVER NEAR ETON.
* UNTIL LATE TONIGHT. 
* AT 4 AM MONDAY THE STAGE WAS 12.9 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 13.2 FEET BY THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 14.0 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE 
  WOODLANDS...PASTURE AND FIELDS ALONG THE RIVER...UPSTREAM AND 
  DOWNSTREAM FROM THE GAGE ON GEORGIA HIGHWAY 286 OR DAWNVILLE ROAD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 13.2 FEET ON DEC 10 2009.
  

&&

LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480 3472 8483


$$

GAC313-232338-
/O.CON.KFFC.FL.W.0215.000000T0000Z-000000T0000Z/
/CHCG1.1.ER.131222T2025Z.131223T2200Z.000000T0000Z.UU/
439 AM EST MON DEC 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON.
* UNTIL FURTHER NOTICE. 
* AT 4 AM MONDAY THE STAGE WAS 17.4 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY LATE THIS 
  AFTERNOON THEN BEGIN FALLING.
* AT 18.0 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS 
  AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD 
  BRIDGE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 17.4 FEET ON DEC 20 2009.
  

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486             

$$

GAC085-117-232230-
/O.CON.KFFC.FL.W.0219.000000T0000Z-131223T2230Z/
/DWSG1.1.ER.131223T0315Z.131223T1200Z.131223T1630Z.NO/
439 AM EST MON DEC 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR DAWSONVILLE .
* UNTIL THIS AFTERNOON. 
* AT 4 AM MONDAY THE STAGE WAS 13.7 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 13.9 FEET BY THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 14.0 FEET...MODERATE FLOODING BEGINS IN NORTHWEST FORSYTH 
  COUNTY. OLD FEDERAL ROAD BEGINS TO FLOOD AND NICHOLSON ROAD IS 
  CLOSED OFF TO RESIDENTS. MINOR FLOODING CONTINUES IN SOUTH DAWSON 
  COUNTY.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.0 FEET ON NOV 16 2006.
  

&&

LAT...LON MISSING


$$

GAC057-232338-
/O.CON.KFFC.FL.W.0217.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.131222T2337Z.131223T0915Z.000000T0000Z.UU/
439 AM EST MON DEC 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR EAST CANTON.
* UNTIL FURTHER NOTICE. 
* AT 4 AM MONDAY THE STAGE WAS 22.1 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* AT 22.0 FEET...MINOR FLOODING EXPANDS MUCH FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE RIVER GENERALLY EAST OF CANTON NEAR 
  THE INTERSTATE 575 BRIDGE. A GRASSY LOT BEHIND A PUMP STATION OFF 
  OF RIVERSTONE PARKWAY AND AREAS BEHIND THE BUSINESSES ON OLD BALL 
  GROUND HIGHWAY AND KEITH DRIVE ARE FLOODED WITH UP TO 3 FEET OF 
  WATER. AN INGROUND ELECTRICAL BOX NEAR THE PUMP STATION AND TRUCK 
  TRAILERS AT THE END OF KEITH DRIVE WILL BEGIN TO FLOOD. FLOOD 
  WATERS WILL SURROUND THE WOODEN STRUCTURE SUPPORTING THE USGS GAGE 
  HOUSE.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 22.3 FEET ON JAN 7 2009.
  

&&

LAT...LON MISSING


$$

GAC057-232338-
/O.CON.KFFC.FL.W.0220.000000T0000Z-131224T1700Z/
/CNNG1.1.ER.131223T0327Z.131223T1800Z.131224T1100Z.NO/
439 AM EST MON DEC 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE ETOWAH RIVER NEAR CANTON.
* UNTIL TUESDAY AFTERNOON. 
* AT 4 AM MONDAY THE STAGE WAS 18.0 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 19.4 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING.
* AT 20.0 FEET...MINOR FLOODING EXPANDS FURTHER INTO THE WOODLANDS 
  AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE GAGE BY THE WALASKA 
  STREET BRIDGE. LARGE PORTIONS OF RECREATIONAL AREAS SUCH AS BOLING 
  PARK BEHIND THE CHEROKEE COUNTY HIGH SCHOOL...THE CHEROKEE COUNTY 
  FAIRGROUNDS AND THE ETOWAH RIVER GREENWAY AT HERITAGE PARK WILL BE 
  FLOODED WITH UP TO 4 FEET OF WATER. THE FLOOD WATERS WILL REACH THE
  BASE OF THE WATER TREATMENT PLANT NEAR BOLING PARK. PORTIONS OF THE
  MILL INDUSTRIAL WAY ROAD WILL BE UNDER 3 FEET OF WATER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 20.2 FEET ON AUG 8 2013.
  

&&

LAT...LON MISSING


$$

GAC057-232338-
/O.CON.KFFC.FL.W.0221.000000T0000Z-000000T0000Z/
/WODG1.1.ER.131223T0238Z.131223T0730Z.000000T0000Z.NO/
439 AM EST MON DEC 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE RIVER NEAR WOODSTOCK.
* UNTIL FURTHER NOTICE. 
* AT 4 AM MONDAY THE STAGE WAS 11.2 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL OCCUR IN
  THE WOODLANDS AND FIELDS UPSTREAM AND DOWNSTREAM FROM THE GAGE AT 
  OLD GEORGIA HIGHWAY 5. A PUBLIC BOAT RAMP JUST DOWNSTREAM AND ON 
  THE RIGHT BANK FROM THE BRIDGE WILL BE UNDER ONE FOOT OF WATER. LOW
  LYING AREAS OF THE SOUTH CHEROKEE RECREATION PARK AND THE SOCCER 
  FIELDS OFF DRUW CAMERON DRIVE WILL BEGIN TO FLOOD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 11.1 FEET ON MAY 5 2013.
  

&&

LAT...LON MISSING


$$

GAC143-232338-
/O.CON.KFFC.FL.W.0222.000000T0000Z-000000T0000Z/
/TLAG1.1.ER.131223T0054Z.131223T0900Z.000000T0000Z.NR/
439 AM EST MON DEC 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE TALLAPOOSA RIVER NEAR TALLAPOOSA.
* UNTIL FURTHER NOTICE. 
* AT 4 AM MONDAY THE STAGE WAS 18.5 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* AT 18.0 FEET...MINOR FLOODING CONTINUES IN THE WOODLANDS AND FIELDS
  ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON U.S. 
  HIGHWAY 78. THE FLOOD WATERS WILL BE UP TO TWO FEET DEEP IN SOME 
  LOCATIONS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 17.7 FEET ON MAR 11 2010.
  

&&

LAT...LON 3386 8528 3384 8521 3377 8525 3371 8535
      3377 8536 3381 8531             

$$

GAC117-232338-
/O.EXT.KFFC.FL.W.0211.000000T0000Z-131224T0251Z/
/CMGG1.1.ER.131222T1619Z.131223T0345Z.131223T2051Z.UU/
439 AM EST MON DEC 23 2013

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL THIS EVENING. 
* AT 3 AM MONDAY THE STAGE WAS 8.3 FEET...AND FALLING SLOWLY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 6.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT 8.0 FEET...MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD 
  PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA
  HIGHWAY OR GEORGIA HIGHWAY 9. MOST OF THE SIDEWALK AND BOARDWALK OF
  THE BIG CREEK GREENWAY WILL BE UNDER A FOOT OR TWO OF WATER. THE 
  AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE 
  COVERED WITH AROUND THREE FEET OF WATER. A PORTION OF THE SIDEWALK 
  UNDER MAJORS ROAD WILL BE COVERED WITH AROUND FOUR FEET OF WATER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 8.3 FEET ON AUG 19 2013.
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC117-121-232338-
/O.EXT.KFFC.FL.W.0212.000000T0000Z-131225T1200Z/
/APHG1.1.ER.131222T1825Z.131223T1200Z.131225T0600Z.NO/
439 AM EST MON DEC 23 2013

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL WEDNESDAY MORNING. 
* AT 3 AM MONDAY THE STAGE WAS 9.2 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 7.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 9.7 FEET BY THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* AT 10.0 FEET...MINOR FLOODING CONTINUES UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE ON KIMBALL BRIDGE ROAD. THE FLOOD WATERS EXPAND 
  FURTHER INTO THE WOODLANDS ALONG THE CREEK...AND BEGINS TO AFFECT 
  SOME RESIDENTIAL YARDS BETWEEN CUMMING IN FORSYTH COUNTY THROUGH 
  ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK 
  GREENWAY IS CLOSED AND COMPLETELY FLOODED WITH UP TO 4 FEET OF 
  WATER IN SOME AREAS. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 9.7 FEET ON MAY 6 2013.  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$

GAC135-232338-
/O.CON.KFFC.FL.W.0214.000000T0000Z-131224T1330Z/
/SWEG1.1.ER.131223T0418Z.131223T1200Z.131224T0730Z.NO/
439 AM EST MON DEC 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE SUWANEE CREEK NEAR SUWANEE.
* UNTIL TUESDAY MORNING. 
* AT 4 AM MONDAY THE STAGE WAS 9.4 FEET...AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 8.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 9.9 FEET BY THIS MORNING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TUESDAY NIGHT.
* AT 10.0 FEET...MINOR FLOODING EXPANDS FURTHER INTO THE FLOOD PLAIN 
  FROM SUWANEE CREEK PARK THROUGH MARTIN FARM PARK TO GEORGE PIERCE 
  PARK. THE SUWANEE CREEK GREENWAY AND TRAILS ARE COMPLETELY FLOODED 
  WITH THE WATER APPROACHING THE SWIFT ATLANTA COMPANY PARKING LOT. 
  SUWANEE CREEK ROAD BEGINS TO FLOOD IN LOW AREAS NEAR BENNETT CREEK 
  BRIDGE. IN ADDITION...YARDS BEGIN TO FLOOD OFF BEND CREEK TRAIL AND
  MILL CREEK RUN. PORTIONS OF THE PLAYGROUND BEHIND THE SUWANEE 
  ELEMENTARY SCHOOL WILL BE FLOODED.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 9.8 FEET ON MAR 6 2003.  

&&

LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
      3403 8412 3406 8409             

$$

GAC067-232338-
/O.CON.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/NOSG1.1.ER.131223T0300Z.131223T0615Z.000000T0000Z.NO/
439 AM EST MON DEC 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE NOSES CREEK NEAR POWDER SPRINGS.
* UNTIL FURTHER NOTICE. 
* AT 3 AM MONDAY THE STAGE WAS 11.2 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL OCCUR IN
  THE WOODLANDS AND THE NATURAL FLOOD PLAIN UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT POWDER SPRINGS ROAD. A WALKWAY PARALLEL TO THE 
  CREEK ON THE RIGHT BANK WILL BE UNDER TWO FEET OF WATER.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 11.0 FEET ON MAY 5 2013.
  

&&

LAT...LON 3381 8467 3386 8469 3395 8466 3394 8458
      3386 8462 3383 8460             

$$

GAC135-297-232338-
/O.CON.KFFC.FL.W.0224.000000T0000Z-000000T0000Z/
/ALCG1.1.ER.131223T0630Z.131223T0815Z.000000T0000Z.UU/
439 AM EST MON DEC 23 2013

THE FLOOD WARNING CONTINUES FOR
  THE ALCOVY RIVER NEAR LAWRENCEVILLE.
* UNTIL FURTHER NOTICE. 
* AT 4 AM MONDAY THE STAGE WAS 9.0 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET. 
* AT 9.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF THE 
  WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT NEW HOPE 
  ROAD.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET ON DEC 1 2010.  

&&

LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379


$$

GAC171-255-231009-
/O.CAN.KFFC.FL.W.0227.000000T0000Z-131223T0939Z/
/POTG1.1.ER.131223T0607Z.131223T0615Z.000000T0000Z.UU/
439 AM EST MON DEC 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE POTATO CREEK NEAR ORCHARD HILL.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 4 AM MONDAY THE STAGE WAS 10.6 FEET...AND FALLING.
* FLOOD STAGE IS 11.0 FEET. 
* THE CREEK/RIVER WILL CONTINUE TO FALL.
* AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF 
  WOODLANDS...FIELDS AND PASTURES BEGIN UPSTREAM AND DOWNSTREAM FROM 
  THE GAGE ON COUNTY LINE ROAD.

&&

LAT...LON 3322 8428 3322 8421 3310 8420 3310 8427


$$
379 
WGUS82 KFFC 231026
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 AM EST MON DEC 23 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON 
  COUNTIES

 
GAC135-297-231056-
/O.CAN.KFFC.FL.W.0224.000000T0000Z-131223T1026Z/
/ALCG1.1.ER.131223T0630Z.131223T0815Z.131223T0930Z.UU/
526 AM EST MON DEC 23 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE ALCOVY RIVER NEAR LAWRENCEVILLE.
* THIS TAKES AFFECT IMMEDIATELY.
* AT 5 AM MONDAY THE STAGE WAS 8.7 FEET...AND FALLING.
* FLOOD STAGE IS 9.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL.
* AT 9.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF THE 
  WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT NEW HOPE 
  ROAD.

&&

LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 23, 12:59 AM EST, 51 minutes earlier.

Area forecast discussion, Dec 23, 12:59 AM EST, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1259 AM EST MON DEC 23 2013

.PREV DISCUSSION...
SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
/ISSUED 247 PM EST SUN DEC 22 2013/
MAIN FORECAST CONCERN IS CONTINUED FLOOD POTENTIAL ACROSS
PORTIONS OF THE AREA WITH SWATH OF ONGOING MODERATE TO HEAVY RAIN.

ENHANCED BAND OF MOISTURE BEING TRANSPORTED BY PERSISTENT SW FLOW
OFF THE GULF WILL ALLOW FOR EXTREMELY EFFICIENT PRECIP...PWATS OF
NEAR 1.7-1.8 AT 3 STANDARD DEVIATIONS ABOVE CLIMO. LATEST HPC QPF
STILL SUGGESTS A BAND OF 2-2.5 INCHES STORM TOTAL FROM TONIGHT
THROUGH MONDAY MORNING WITH ISOLATED HIGHER POSSIBLE. SEE HYDROLOGY
SECTION BELOW FOR MORE DETAILS.

WHILE MAJORITY OF CWA IS CAPE DEPRIVED...MODELS HAVE CONSISTENTLY
BEEN LINGERING SOME 600-700 J/KG SBCAPE MAINLY SOUTH AND EAST OF A
COLUMBUS...TO MACON...TO WASHINGTON LINE. WITH ABOUT 50 KTS 0-6KM
BULK SHEAR...30 KTS OF 0-1KM SHEAR...AND 200-300 M2/S2 OF SRH
JUXTAPOSED WITH THE EASTERN EDGE OF THE STALLED PRECIP
SHIELD...CANNOT RULE OUT ISOLATED STRONG TO SEVERE STORMS INTO THIS
EVENING. DAMAGING WINDS AND AN ISOLATED BRIEF TORNADO WOULD BE THE
MAIN THREATS. THE INSTABILITY...WHICH HAS BEEN THE LIMITING FACTOR
THUS FAR...MAY BE ENHANCED WITH SOME SCATTERING OUT OF CLOUD
COVERAGE LATE IN THE DAY.

UPPER TROUGH SHOULD FINALLY PUSH THE BAND OF MOISTURE EASTWARD ON
MONDAY AS 1040-MB PARENT SFC HIGH SLIDING INTO THE CENTRAL CONUS
HELPS ADVECT THE COLD FRONT SEWD TO START CLEARING THINGS OUT FOR
THE AREA. BY MONDAY NIGHT...MAJORITY OF AREA WILL BE RAIN-FREE AND
MOSTLY CLEAR.

FORECAST TEMPS WILL MAKE MACON CLOSE TO REACHING A RECORD HIGH
MINIMUM TONIGHT...OTHERWISE EXPECT NEAR NORMAL TEMPS MONDAY AND
SLIGHTLY BELOW NORMAL MONDAY NIGHT IN THE POST FRONTAL REGIME.

BAKER

LONG TERM /TUESDAY THROUGH SUNDAY/...
/ISSUED 247 PM EST SUN DEC 22 2013/
NO MAJOR CHANGES WERE MADE TO THE EXTENDED PERIODS AS MODELS
CONTINUE TO AGREE ON HIGH PRESSURE AND DRY CONDITIONS DOMINATING
THROUGH THE WEEKEND. EXPECTING A SLIGHTLY COOLER THAN NORMAL
CHRISTMAS... WITH MORNING LOWS STARTING OUT IN THE 20S. HIGHS WILL
RANGE FROM LOWER 40S NORTH TO LOWER 50S SOUTH. ENJOY.

39

PREVIOUS LONG TERM DISCUSSION /MONDAY NIGHT THROUGH SATURDAY/...
/ISSUED AT 344 AM EST SUN DEC 22 2013/
MODELS IN PRETTY GOOD AGREEMENT THROUGH THE LONG TERM. THE
CURRENT SYSTEM MOVING THROUGH THE CWA WILL EXIT MONDAY NIGHT AND
BY 06Z TUE THE PRECIP WILL BE OUT OF THE CWA. A LONG WAVE TROUGH
TRIES TO SET UP OVER THE EASTERN U.S. WITH A SERIES OF WEAK SHORT
WAVES MOVING THROUGH THE OHIO VALLEY. AT THE MOST THERE COULD BE A
FEW MORE CLOUDS ACROSS THE NORTHERN PART OF THE CWA...OTHERWISE IT
WILL REMAIN DRY ACROSS NORTH AND CENTRAL GEORGIA INTO NEXT
WEEKEND. THE WEAK SHORT WAVES WILL REINFORCE THE COLDER AIR
THROUGH CHRISTMAS...THEN THERE WILL BE A SLOW MODERATION OF
TEMPERATURES INTO NEXT WEEK AS THE UPPER FLOW TRANSITIONS INTO A
MORE ZONAL PATTERN.

17

HYDROLOGY...
/ISSUED 247 PM EST SUN DEC 22 2013/
STALLED FRONT AND SWATH OF ENHANCED DEEP LAYER MOISTURE OFF THE
NORTHERN GULF WILL ALLOW FOR AN ADDITIONAL 2-3 INCHES OF RAINFALL
TONIGHT THROUGH MONDAY MORNING WITH ISOLATED HIGHER AMOUNTS
POSSIBLE. 1-3 INCHES HAVE ALREADY FALLEN ACROSS PORTIONS OF NORTH
AND CENTRAL GEORGIA...EXCEPT FOR THE SOUTHEASTERN TIER. THE FLOOD
WATCH WILL CONTINUE FOR NORTH AND PORTIONS OF CENTRAL GEORGIA.
EXPECTED MODERATE TO HEAVY RAIN OVER THIS AREA WILL CAUSE
SIGNIFICANT POTENTIAL FOR RIVER FLOODING INCLUDING SMALLER CREEKS
AND STREAMS. FLOOD WARNINGS HAVE ALREADY BEEN ISSUED FOR MINOR
FLOODING ALONG SOME CREEKS IN NORTH GEORGIA.

BAKER

&&

.AVIATION...
06Z UPDATE...
CIGS AND VSBYS WILL CONTINUE TO BE VERY VARIABLE THROUGH THE
MORNING AND TAFS LEAN TOWARDS THE LOWER SIDE. AT ATL...THERE IS
STILL THE POTENTIAL FOR THE CIGS AND VSBYS TO DROP LOWER THAN
FORECAST IN THE TAF. AT THIS POINT THOUGH CONFIDENCE WAS TOO LOW
TO INCLUDE. RAIN WILL CONTINUE THROUGH MUCH OF THE MORNING AND
DIMINISH BY LATE MORNING INTO THE AFTERNOON.

//ATL CONFIDENCE...06Z UPDATE...
LOW CONFIDENCE ON VSBYS AND CIGS. MEDIUM CONFIDENCE ON TIMING OF
PRECIP. HIGH CONFIDENCE ON WIND.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  33  46  25 /  80  10  10   0
ATLANTA         54  31  43  25 /  80  10   5   0
BLAIRSVILLE     52  27  37  19 /  70  10   5   0
CARTERSVILLE    54  28  43  22 /  70  10   5   0
COLUMBUS        59  34  50  28 /  80  10   5   0
GAINESVILLE     57  32  44  25 /  80  10   5   0
MACON           62  33  52  25 / 100  10   5   5
ROME            53  26  43  21 /  50  10   5   5
PEACHTREE CITY  56  29  45  21 /  80  10   5   0
VIDALIA         67  42  55  31 /  90  30   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JACKSON...
JASPER...LAMAR...LUMPKIN...MADISON...MARION...MERIWETHER...
MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK...
PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...STEWART...TALBOT...
TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WHITE...WHITFIELD.

&&

SHORT TERM...11
LONG TERM....37
AVIATION...11
Hazardous weather outlook, Dec 22, 12:56 PM EST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1256 PM EST SUN DEC 22 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1256 PM EST SUN DEC 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HEAVY RAIN AND ISOLATED STRONG TO SEVERE THUNDERSTORMS REMAIN
POSSIBLE.

WEATHER HAZARDS EXPECTED...
MODERATE TO HEAVY RAIN WILL CAUSE MINOR FLOODING ALONG SOME CREEKS
AND RIVERS THROUGH TONIGHT.
ISOLATED STRONG TO SEVERE STORMS REMAIN POSSIBLE ACROSS PARTS OF
CENTRAL GEORGIA THROUGH THIS EVENING.

DISCUSSION...
A STRONG STORM SYSTEM MOVING ACROSS THE SOUTHEAST WILL BECOME NEARLY
STATIONARY OVER NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. STRONG
LOW LEVEL WIND SHEAR AND INCREASING INSTABILITY DURING DAYTIME
HEATING COULD PRODUCE A FEW STRONG TO SEVERE STORMS DURING THE
AFTERNOON AND EVENING HOURS. THE THREAT OF STRONG STORMS GREATLY
DIMINISH BY MID TO LATE EVENING AS THE ATMOSPHERE STABILIZES.

IN ADDITION...DUE TO THE SLOW MOVEMENT OF THE SYSTEM...MODERATE
TO HEAVY RAIN IS EXPECTED ACROSS A LARGE PART OF NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND TONIGHT. RAINFALL AMOUNTS OF 1 TO 3
INCHES HAVE ALREADY FALLEN ACROSS MUCH OF NORTH AND PARTS OF CENTRAL
GEORGIA THROUGH SUNDAY MORNING... AND ANOTHER 1 TO 2 INCHES WITH
ISOLATED HIGHER AMOUNTS ARE STILL POSSIBLE. A FLOOD WATCH IS IN
EFFECT FOR NORTH AND PARTS OF CENTRAL GEORGIA FOR INCREASED
POTENTIAL OF FLOODING ON RIVERS...CREEKS AND STREAMS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE THREAT OF FLOODING OF RIVERS...CREEKS AND STREAMS WILL
CONTINUE INTO MONDAY AS THE STORM SYSTEM EXITS THE REGION. WHILE
ADDITIONAL RAINFALL AMOUNTS ON MONDAY WILL BE LIGHT...RUNOFF FROM
THE PREVIOUS DAY OF HEAVY RAIN COULD CONTINUE THE THREAT OF RIVER
FLOODING.

HIGH PRESSURE WILL SETTLE OVER NORTH AND CENTRAL GEORGIA FOR THE
REMAINDER OF THE PERIOD AND THIS WILL BRING DRY AND STABLE
CONDITIONS THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
ALTHOUGH SPOTTER ACTIVATION WILL NOT BE NECESSARY TODAY... SPOTTERS
ARE ENCOURAGED TO SUBMIT DAMAGE OR FLOODING REPORTS THROUGH THE WEB
BY GOING TO WEATHER.GOV/ATLANTA.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 7:04 PM ESTRiver Flood WarningFFCCherokee38 hr
Dec 22, 7:52 PM ESTAreal Flood WarningFFCHaralson12 hr
Dec 22, 8:48 PM ESTAreal Flood WarningFFCGilmer12 hr
Dec 22, 9:41 PM ESTAreal Flood WarningFFCDawson, Forsyth, Lumpkin12 hr
Dec 22, 10:11 PM ESTAreal Flood WarningFFCFayette12 hr
Dec 22, 10:28 PM ESTAreal Flood WarningFFCCherokee12 hr
Dec 22, 11:20 PM ESTAreal Flood WarningFFCPolk9 hr
Dec 23, 12:04 AM ESTRiver Flood WarningFFCMurray, Whitfield36 hr
Dec 23, 12:04 AM ESTRiver Flood WarningFFCDawson, Forsyth10 hr
Dec 23, 12:04 AM ESTRiver Flood WarningFFCCherokee27 hr
Dec 23, 12:04 AM ESTRiver Flood WarningFFCCherokee10 hr
Dec 23, 12:04 AM ESTRiver Flood WarningFFCHaralson36 hr
Dec 23, 12:04 AM ESTRiver Flood WarningFFCCobb24 hr
Dec 23, 1:54 AM ESTRiver Flood WarningFFCGwinnett2 hr
Dec 23, 2:01 AM ESTRiver Flood WarningFFCPolk114 min
Dec 23, 2:06 AM ESTRiver Flood WarningFFCLamar, Spalding24 hr
Dec 23, 4:51 AM ESTRiver Flood WarningFFCCarroll, Coweta, Heard54 hr
Dec 23, 5:58 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee71 hr
Dec 23, 6:43 AM ESTSpecial Weather StatementFFCLaurens, Telfair, Wheeler47 min
Dec 23, 6:49 AM ESTRiver Flood WarningFFCButts, Henry, Newton24 hr
Dec 23, 8:20 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield37 hr
Dec 23, 10:34 AM ESTRiver Flood WarningFFCFloyd21 hr
Dec 23, 10:34 AM ESTRiver Flood WarningFFCCobb, Douglas30 hr
Dec 23, 10:34 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding18 hr
Dec 23, 10:34 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs65 hr
Dec 23, 10:34 AM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson34 hr
Dec 23, 10:50 AM ESTRiver Flood WarningFFCNewton, Rockdale25 hr
Dec 23, 10:50 AM ESTRiver Flood WarningFFCBarrow, Jackson23 hr
Dec 23, 1:18 PM ESTRiver Flood WarningFFCTroup24 hr
Dec 23, 1:32 PM ESTRiver Flood WarningFFCFayette, Spalding46 hr
Dec 23, 1:53 PM ESTRiver Flood WarningFFCFloyd27 hr
Dec 23, 2:36 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson22 hr
Dec 23, 2:36 PM ESTRiver Flood WarningFFCJones24 hr

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.